Hail, Lincoln
- When
- June 3, 11:38 AM MST to 11:53 AM MST
- Where
- Lincoln County, Ruidoso to Ruidoso Downs
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -105.680
Deep low level moisture and strong instability continued over primarily eastern New Mexico in early June. An upper level disturbance helped trigger a significant outbreak of large hail, along with a tornado and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Deep low level moisture and strong instability continued over primarily eastern New Mexico in early June. An upper level disturbance helped trigger a significant outbreak of large hail, along with a tornado and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 3, 9:20 AM MST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 AM MDT SUN JUN 3 2007 .UPDATE...SOME POPS...WEATHER AND SKY ADJUSTMENTS FOR S CENTRAL AND SE NM TO REFLECT MORE THE INFLUENCE OF STRONG SHORT WAVE APPROACHING THAT AREA FM THE W. POPS RAISED SOMEWHAT ESPECIALLY IN AND NEAR LINCOLN COUNTY WHERE AIRMASS QUITE MOIST. SEVERE RISK MAY ACTUALLY BE DELAYED SLIGHTLY E CENTRAL AND SE IF CLOUD MASS HOLDS FIRM...BUT STILL SHOULD SEE A FAIR AMOUNT OF CONVECTION FIRE UP OTHERWISE. && .PREV DISCUSSION...306 AM MDT SUN JUN 3 2007... CONTINUED ACTIVE OVER THE EAST THROUGH MONDAY AND MAYBE TUESDAY. EASTERN PLAINS WERE AGAIN HIT WITH SOME STRONG STORMS AND HEAVY RAIN. LOOKS EVEN MORE ACTIVE TODAY AS DEEP MOISTURE AND DECENT SHEAR REMAIN OVER THE E. EVEN MORE INSTABILITY EXPECTED TODAY AREA WIDE AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS SRN NM. WILL HIGHLIGHT SEVERE WX POTENTIAL AGAIN IN THE E...WHILE A LITTLE BETTER CHANCE OF ISOLATED STORMS IN THE W THIS PM AND EVE. STORMS LIKELY TO CONTINUE WELL INTO TONIGHT OVER THE E AGAIN WHILE THE ACTIVITY IN THE W QUICKLY DIMINISHES. ANOTHER ACTIVE DAY ON MON WITH POTENTIAL AGAIN FOR SEVERE WEATHER IN THE E. PERHAPS A BIT LESS COVERAGE AND INTENSITY THAN TODAY IF NO UPPER LEVEL LOW DROPS SE IN THE NW FLOW. SOME DRYING AND WARMING TO BEGIN ON TUE...ENOUGH TO PRECLUDE ANY STORMS IN THE W AND CNTRL ZONES...AND JUST ISOLATED ACTIVITY ACROSS THE ERN PLAINS. POTENTIAL FOR SEVERE WEATHER LESS AS WELL. WIND TO NOTICEABLY INCREASE AREA WIDE TUE AS WELL AS W FLOW ALOFT INCREASES. DRYING TREND AND INCREASING WINDS AND TEMPS TO CONTINUE ON WED. IN FACT...STRONG WINDS IN THE E WILL LIKELY RESULT IN THE ISSUANCE OF A WIND ADVISORY. DRY AND WARM WEATHER TO CONTINUE THROUGH THE END OF THE WEEK WITH LESS WIND...BUT STILL BREEZY TO WINDY IN PARTS OF THE E. STORM SYSTEM PASSING TO THE N EARLY SAT COULD DROP A COLD FRONT S INTO THE STATE...LEADING TO SOME COOLING AND A SLIGHT CHANCE OF PRECIP OVER THE N AND E. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT SUN JUN 3 2007 NMZ001>021-026-041200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF NEW MEXICO THIS AFTERNOON AND EVENING...FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO 65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAIN IN THE STRONGER THUNDERSTORMS COULD LEAD TO AT LEAST MINOR FLOODING OF CREEKS AND SMALL STREAMS...RAPID FLOWS IN ARROYOS AND WASHES... AND PONDING OF WATER ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN PLAINS MONDAY AFTERNOON AND EVENING. LARGE HAIL AROUND AN INCH OR LARGER WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND MIDNIGHT OVER THE EASTERN HALF OF NEW MEXICO. THE AREA OF CONCERN WILL BE ROUGHLY FROM TAOS TO SANTA FE...THE EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...TO WESTERN LINCOLN COUNTY. 40
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 AM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 W ENCINO 34.65N 105.58W
05/25/2007 M1.50 INCH TORRANCE NM TRAINED SPOTTER
&&
DELAYED REPORT.
DPORTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1228 PM MDT SUN JUN 3 2007 NMZ017-031900- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- 1228 PM MDT SUN JUN 3 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL LINCOLN COUNTY... AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RUIDOSO. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...BONITO LAKE... GLENCOE...HOLLYWOOD AND RUIDOSO DOWNS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL PORTALES 34.18N 103.35W
06/01/2007 E0.75 INCH ROOSEVELT NM BROADCAST MEDIA
PENNY SIZE HAIL REPORTED AT KSEL AT PORTALES
&&
JSThe Holloman AFB radar (KHDX), 50 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
9 hail, 3 tornado, 1 thunderstorm wind. Local standard time, as filed.
No damage was reported. The tornado stirred up grass and dust near Ocate Crater.
The hail ranged from 0.88 to 1.50 inches in diameter. Damage was reported to windows, trees and vegetation. A funnel cloud was also observed.
The tornado briefly touched down for about 90 seconds. No damage was reported.
The tornado touched down for 1 minute near the intersection of County Road 24 and County Road X.
One inch diameter trees were uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyThe tornado archive for New Mexico, 2007Warnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24614, 24615, 24616, 24618, 25212, 25218, 25220, 24619, 24620, 25213, 24621, 24623, 24622.